Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 466, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 13, 2009, 6:58 AM EST for Chattooga County, Walker County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 13, 2009, 6:58 AM EST (11:58 UTC)
- Expired
- Dec 13, 2009, 7:45 AM EST
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 7:20 AM EST | HAIL 0.88 | 2 S Lafayette, GA | DIME TO NICKEL SIZE HAIL REPORTED FROM DEPUTY SHERIFF IN WALKER COUNTY. THE HAIL OCCURRED FROM 0720 TO 0735 ACROSS WALKER COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 12.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 410 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 443 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 131158
SVRFFC
GAC055-295-131245-
/O.NEW.KFFC.SV.W.0466.091213T1158Z-091213T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 AM EST SUN DEC 13 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
SOUTHERN WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 745 AM EST
* AT 557 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED 15 MILES WEST OF TRION...MOVING NORTHEAST AT 55
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAFAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3462 8553 3466 8549 3479 8523 3457 8512
3444 8550 3446 8551 3462 8554
TIME...MOT...LOC 1158Z 241DEG 50KT 3453 8556
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:15 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 13, 5:15 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST SUN DEC 13 2009 .SHORT TERM /TODAY THROUGH MONDAY/... OVERRUNNING ENDS TODAY WITH THE DEEP MOISTURE EXITING THE AREA. THIS WILL ALLOW FOR DIMINISHING RAIN CHANCES...ESPECIALLY FOR N GA... WITH AREAS OF DRIZZLE AND FOG FOR TONIGHT. THE FLOOD WATCH WILL BE CANCELLED. SLIGHT CHANCE FOR THUNDERSTORMS OVER CENTRAL GA WITH SOME MUCAPE AND THE PASSAGE OF A SHORT WAVE. PRECIP CHANCES INCREASING AGAIN MONDAY AND MONDAY NIGHT AHEAD OF A COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE INTO N GA MONDAY NIGHT WITH GENERALLY SMALL CHANCES FOR THUNDERSTORMS. GFS/NAM INCONSISTENT ON WHERE TO PLACE THE HIGHEST POPS AND GREATEST RAINFALL AMOUNTS MONDAY/MONDAY NIGHT. NAM PUTS HIGHER RAINFALL OVER N GA AND THE GFS OVER CENTRAL GA. GFS AND NAM MOS DIFFER ON THE HIGH TEMPERATURES TODAY FROM 2 TO 13 DEGREES. GENERALLY FAVORING THE MET MOS OR SOME KIND OF BLEND. THESE DIFFERENCES CONTINUING FOR MONDAYS HIGHS AS WELL AND AM GENERALLY TAKING SOME KIND OF BLEND. OVERALL CONFIDENCE IS LOW TO MODERATE. .LONG TERM /TUESDAY THROUGH SATURDAY/... PASSING COLD FRONT AND MOIST UPPER FLOW WITH SOME SHORT WAVE DYNAMICS WILL GIVE POTENTIAL FOR LIKELY SHOWERS AND A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. FORECAST LOOKING DRY WEDNESDAY THROUGH FRIDAY. GFS AND THE EUROPEAN DIFFER GREATLY FOR FRIDAY NIGHT AND SATURDAY WITH THE EUROPEAN BRINGING SIGNIFICANT MOISTURE AND PRECIP BACK TO THE AREA. FOR NOW WILL LEAVE THIS PERIOD DRY BUT MAJOR CHANGES OF SOME SORT CAN BE EXPECTED. .AVIATION... EXPECT IFR/LIFR CIGS TO DOMINATE THROUGH MUCH OF THE PERIOD. VSBYS GENERALLY HOLDING IN THE 1 TO 3 MILE RANGE IN RAIN/DRIZZLE MOST PLACES...EXCEPT MAY BRIEFLY IMPROVE INTO MVFR RANGE OR BETTER ACROSS CENTRAL GEORGIA WITH WARM FRONT LURKING JUST SOUTH OF THAT AREA. STILL THINK THUNDER THREAT LITTLE TO NONE ACROSS NORTH GEORGIA IN COOL/MORE STABLE AIR. HOWEVER...ACROSS CENTRAL GEORGIA AS WE GET INTO THE AFTERNOON AND WARM FRONT GETS A BIT CLOSER...WOULD NOT BE SURPRISED TO SEE A LIGHTNING STRIKE OR TWO...ESPECIALLY ACROSS THE EXTREME SOUTHERN REACHES OF THE CWA. WINDS SHOULD REMAIN EAST THIS MORNING...BUT MODELS STILL HINTING AT A SHIFT TO THE SOUTHWEST/WEST THIS AFTERNOON. WITH WARM FRONT PROGGED INTO CENTRAL GEORGIA THIS AFTERNOON AND INDICATIONS OF WEDGE WEAKENING A TAD... WILL KEEP PREVIOUS TAF FORECAST TREND WITH WINDS SHIFTING MORE WESTERLY AFTER 18Z. SPEEDS IN THE 5 TO 10 KT RANGE STILL LOOK OKAY FOR MUCH OF THE PERIOD. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 40 60 51 64 / 80 5 40 60 60 ATLANTA 44 44 63 56 65 / 80 5 50 70 70 BLAIRSVILLE 50 36 60 47 58 / 90 5 30 70 60 CARTERSVILLE 46 41 61 51 62 / 90 5 40 70 60 COLUMBUS 55 53 70 61 68 / 80 30 60 70 70 GAINESVILLE 44 44 57 52 60 / 90 5 40 60 60 MACON 55 50 69 60 71 / 80 20 60 60 70 ROME 47 41 62 52 61 / 80 0 30 70 60 PEACHTREE CITY 47 42 64 54 64 / 80 20 50 70 70 VIDALIA 58 54 72 61 72 / 80 20 40 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Dec 13, 5:28 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 AM EST SUN DEC 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 528 AM EST SUN DEC 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LOW PRESSURE SYSTEM CENTERED NEAR THE LOUISIANA COAST WILL DRIFT NORTHEAST...PULLING A WARM FRONT INTO SOUTH CENTRAL GEORGIA TODAY...WHILE HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST CONTINUES TO WEDGE DOWN INTO THE APPALACHIANS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING...GENERALLY IN THE AREA SOUTH OF A LAGRANGE TO WARRENTON LINE. .DISCUSSION... SOME INCREASE IN INSTABILITIES IS EXPECTED THIS AFTERNOON AS A WARM FRONT DRIFTS NORTHWARD INTO SOUTH CENTRAL GEORGIA. WITH CAPES INCREASING INTO 200 TO 500 RANGE...ISOLATED THUNDERSTORMS WILL BECOME POSSIBLE. HOWEVER...ANY THUNDERSTORM THAT DEVELOPS IS EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:00 AM EST | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 17 min |
| Dec 13, 8:16 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Dec 13, 9:58 AM EST | Flash Flood Warning | FFC | Crisp | 6 hr |
| Dec 13, 3:37 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 18 hr |
| Dec 13, 3:56 PM EST | Areal Flood Warning | FFC | Crisp | 17 hr |
| Dec 13, 6:12 PM EST | Areal Flood Warning | FFC | Dooly | 9 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.